Constipation caused by medication [video]

Video author: Streaming Well
Doctors: To translate this video's captions for your patients, contact us here.

Video Transcript

Streaming Well

Constipation caused by medication

Dr. Mathena Pavan, Registrar in Gastroenterology: One of the most common medications that cause constipation are a group of medicines called opioids. They are used for pain relief. Some of the simplest opioids you can get over the counter, such as codeine, but the majority are prescribed either by your general practitioner or by the hospital. Other medications that can cause constipation are things like anti-depressants, medications used to treat epilepsy and schizophrenia, antacids, and other medications that are used to supplement iron if you're anemic. If you find that you're constipated taking these medicines, I would suggest you go back to your general practitioner or the hospital doctor and ask for the prescription of some laxatives.

Streaming Well - www.streamingwell.com

  • Follow mdCurrent Health for the latest health news!

    Email Newsletter